Advertisement

Reactions Weekly

, Volume 1731, Issue 1, pp 35–35 | Cite as

Antineoplastics

Atypical Haemolytic Uraemic Syndrome: 7 case reports
Case report
  • 34 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A case series described 7 patients (5 women and 2 men) aged 22−66 years, who developed atypical haemolytic uraemic syndrome (aHUS) following administration of dasatinib, bevacizumab, doxorubicin liposomal [Doxil], gemcitabine or bleomycin for tumours [routes, dosages and durations of treatments to reaction onsets not stated].

Patient 1: A 27-year-old woman, who had metastatic fibrolamellar hepatocellular carcinoma, received five cycles of therapy with dasatinib. She was subsequently hospitalised with fatigue, dyspnoea and chest pain. Investigations revealed the following: haemoglobin 65 g/L, haematocrit 20.5%, reticulocyte count 7%, haptoglobin <10% and >3 red cell fragments/high powered field, decreased platelets from 296 × 109 /L to 168 × 109 /L, LDH 800 IU/L, D-dimer...

Reference

  1. Weitz IC, et al. Effective treatment of chemotherapy induced atypical Haemolytic Uraemic Syndrome: a case series of 7 treated patients. British Journal of Haematology 183: 136-139, No. 1, Oct 2018. Available from: URL: http://doi.org/10.1111/bjh.14910 - USACrossRefPubMedGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations